News

Ask the Rheumatologist: Latest Answer

Q:

Dallas from Alberta asks: I have been on methotrexate for 5 months and started to notice that I am losing my hair.  What should I do?

A:

While not a common occurrence for most people on methotrexate for their arthritis, hair loss certainly is a known side effect.  Certainly this should be discussed with your rheumatologist to determine the best option in any particular case.  For some, increasing folic acid intake may be quite helpful at reversing the hair loss.  For others, lowering methotrexate or considering an alternative may be necessary.  Making the appropriate adjustments with your rheumatologist will ensure the best chance of reducing any side effects while still ensuring your arthritis is, or becomes, under good control.  Keep in mind, even if the hair loss stops, it unfortunately can take months before you notice the improvement.  Hair loss from methotrexate is usually reversible; hair will grow back.

View More Answers

What is Rheumatology?

Rheumatologists see over 100 different types of diseases. We are known for seeing arthritis, however, we also see many other conditions.

Learn More

Find us on YouTube

Visit our YouTube channel and find a number of helpful videos to learn more about a range of topics relating to rheumatology.

Visit our YouTube Channel

Make a Donation

Support arthritis care in Alberta. Click the button below for more info, or to make a donation today.

Donate